# SDR USAAD97150

- Difficulty date: September 9, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N981VJ
- Make and model: Doug DC-9-31
- Aircraft serial: 48157
- System (JASC): 3260 · Landing Gear Position and Warning
- Part: Proximity Switch
- Part number: 0080004003
- Condition: Failed
- Location: Nlg
- Stage of operation: CL
- Nature of condition: N
- Precautionary procedure: L

## Discrepancy

IAD - FL 442 - DURING GEAR RETRACTION, THE NOSE GEAR UNSAFE LIGHT REMAINED ILLUMINATED.  CREW CYCLED THE GEAR AND RECEIVED NORMAL SAFE INDICATIONS.  UPON GEAR EXTENSION AT ARRIVAL, THE NOSE GEAR UNSAFE LIGHT AGAIN REMAINED ILLUMINATED.  CREW BROKE OFF APPROACH AND VISUALLY SIGHTED THE GEAR DOWN AND LOCKED.  FLIGHT LANDED WITH NO FURTHER INCIDENT.  MAINTENANCE CLEANED THE NOSE GEAR SENSOR AND REPLACED THE PROXIMITY SWITCHING UNIT.  (M)
